Flash Flood, Forest
- When
- June 12, 7:30 PM EST to 8:00 PM EST
- Where
- Forest County, Tionesta
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.513, -79.236 (the zone’s center; the record gives no point)
Small streams flooded roads.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 12, 1:33 PM EST, 5 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 233 PM EDT THU JUN 12 2003 SVR TSTM WATCH TIL 8PM FOR OUR EXTREME SE COUNTIES. CONCERNED ALSO WITH HEAVY RAIN TONIGHT. DEWPOINTS IN THE MID TO UPPER 60S. SHEAR IS MARGINAL. MOST OF AREA STAYED CLOUDY TODAY, BUT WE HAVE SEEN SOME BREAKS OVER THE SRN HALF OF CWA. SFC LOW ON THE INDIANA-OHIO BORDER AND SLOWLY MOVG ENE. BANDS OF HEAVY RAIN WITH EMBEDDED TSTMS EXPECTED TONIGHT IN ADVANCE OF COLD FRONT. FROPA FRIDAY MORNING. DURING THE DAY ON SATURDAY AND SATURDAY NIGHT LOW PASSES JUST TO OUR SOUTH. WE HAVE CONFINED PCPN TO COUNTIES SOUTH OF THE PA BORDER. ON SUNDAY HIGH PRESSURE BUILDS IN FROM THE NW. PIT 65 78 62 78 / 60 20 20 20 HLG 64 77 60 78 / 60 10 20 20 MGW 65 79 61 78 / 60 10 20 30 ZZV 65 77 60 78 / 60 10 20 20 PHD 65 77 60 78 / 60 10 20 20 FKL 62 74 58 75 / 60 30 20 20 DUJ 62 74 58 75 / 60 30 20 20 LBE 64 77 60 78 / 60 10 20 20 BTP 62 74 58 75 / 60 30 20 20 IDI 62 74 58 75 / 60 30 20 20 ODM 61 74 57 75 / 70 30 20 30 .PBZ... MD...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...NONE. PA...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE PAZ032. WV...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ023...WVZ041. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1153 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THIS ACTIVITY COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
WVZ041-121845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 246 PM EDT THU JUN 12 2003 ...SHOWERS AND THUNDERSTORMS WERE MOVING OVER PARTS OF TUCKER... SCATTERED SHOWERS AND SOME THUNDERSTORMS WERE MOVING ACROSS EASTERN TUCKER COUNTY...WEST VIRGINIA. ONE STORM WAS JUST SOUTH OF CANAAN HEIGHTS. THE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. BE ALERT FOR HEAVY DOWNPOURS...OCCASIONAL LIGHTNING...AND BRIEF GUSTY WINDS.
WVZ041-121945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EDT THU JUN 12 2003 ..SHOWERS AND THUNDERSTORMS WERE MOVING OVER PARTS OF TUCKER... SCATTERED SHOWERS AND SOME THUNDERSTORMS WERE MOVING ACROSS EASTERN TUCKER COUNTY...WEST VIRGINIA. ONE STORM WAS JUST SOUTH OF CANAAN HEIGHTS. THE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. BE ALERT FOR HEAVY DOWNPOURS...OCCASIONAL LIGHTNING...AND BRIEF GUSTY WINDS.
MDZ001-WVZ041-122030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 312 PM EDT THU JUN 12 2003 ...SHOWERS AND THUNDERSTORMS OVER TUCKER AND GARRETT COUNTIES... SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS EASTERN TUCKER COUNTY WEST VIRGINIA AND GARRETT COUNTY MARYLAND. ONE STORM WAS NEAR KITZMILLER MARYLAND IN GARRETT COUNTY. THE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. BE ALERT FOR HEAVY DOWNPOURS...OCCASIONAL LIGHTNING...AND BRIEF GUSTY WINDS. RAINFALL RATES OF AS MUCH AS ONE INCH PER HOUR ARE POSSIBLE.
PAZ014-020>022-029-030-122245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 531 PM EDT THU JUN 12 2003 ...THUNDERSTORMS WERE MOVING ACROSS PORTIONS OF SOUTHWEST PENNSYLVANIA... THUNDERSTORMS HAD DEVELOPED OVER ALLEGHENY AND WASHINGTON COUNTIES. THE ACTIVE STORM WAS NEAR THE CITY OF PITTSBURGH...ANOTHER WAS NEAR CLAIRTON AND STILL ANOTHER EAST OF MCCANDLESS. THESE STORMS WERE MOVING TO THE NORTHEAST ABOUT 20 MPH. BE ALERT FOR VERY HEAVY RAIN OF ONE HALF TO THREE QUARTERS OF AN INCH IN A SHORT PERIOD. ALSO...WATCH OUT FOR FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS TO NEAR 35 MPH.
PAZ020-130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 756 PM EDT THU JUN 12 2003 ...STRONG THUNDERSTORM TO MOVE THROUGH BEAVER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM MOVING TOWARD THE NORTHEAST AND INTO SOUTHERN BEAVER COUNTY. THIS STORM SHOULD AFFECT THE KENDALL, ALIQUIPPA, AND FREEDOM AREAS BETWEEN 8:00 AND 9:00 PM. WINDS COULD GUST TO 45 MPH. HAIL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. AN INCH OR SO OF RAIN COULD FALL IN A SHORT PERIOD OF TIME, CAUSING WATER TO POND ON ROADS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES. REHAK
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Small streams flooded roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364874.